Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What causes brief giddiness while lying down?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
On Wed. I experienced dizziness when I laid down in bed. It lasted only about 8 seconds then I was OK. But I have experienced it every night soon as my head hits the pillow, the room starts to spin for about 5-8 seconds and then I'm OK. I'm OK during the daytime. Why would this happen?
Posted Thu, 6 Feb 2014 in Brain and Spine
Answered by Dr. Rakesh Madhyastha 28 minutes later
Brief Answer: Postural drop Detailed Answer: Hello Thanks for the query The most likely reason for the brief giddiness is because of postural drop in blood pressure which often seen in elderly individuals. It requires no treatment, I advice my patients to sit on the edge of the bed for a minute and slowly recline onto the bed and the same to be done while getting up as well. The most common cause for this is a age related sclerotic aortic valve, please approach a cardiologist for an ECHO to look for it. You could also request him to check for postural drop in blood pressure I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor